Maine, 2016Tornado and Hail in Maine, July 18, 2016
July 18, 2016 · NWS CAR · 36 events in 4 counties and zones
with a strong cold front following during the late afternoon and evening. Severe thunderstorms developed during the afternoon and persisted into the evening producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal surface trof moved across the region during the early to mid afternoon hours of the 18th...with a strong cold front following during the late afternoon and evening. Severe thunderstorms developed during the afternoon and persisted into the evening producing damaging winds and large hail. A weak tornado also briefly occurred several miles north of Caribou.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 18, 11:37 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 18, 11:37 AM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1237 PM EDT MON JUL 18 2016
.SYNOPSIS...
A strong cold front will approach from the northwest today and
will cross the area tonight. High pressure will follow with a
drier and cooler air mass Tuesday. The next cold front will cross
northern New England Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1230 PM Update...SPC issued a severe thunderstorm watch for the
entire forecast area. The first severe storms are tracking rapidly
towards Piscataquis and Penobscot counties. Severe thunderstorm
warnings will likely be needed in these counties within the next
two hours. Damaging winds remain the number one threat with these
storms.
Previous discussion...
The main concern in the near term is the potential for severe
weather this afternoon and evening. The Storm Prediction Center has
the area from Bangor and Topsfield north in a slight risk. The
CWA is usually only in a slight risk a couple of times each
summer. A strong cold front near James Bay early this morning will
move across Quebec today and into the Saint Lawrence River Valley
by early evening. The front will then sweep across the forecast
area this evening and will move off the Downeast coast overnight.
The PWATS are around 1.5 inches this afternoon, and there will be
increasing shear this afternoon ahead of the front. There will
likely be a pre-frontal trough that moves into the western zones
during the afternoon. The main concern will be for damaging wind
gusts, but any storms that really get going with very strong
updrafts could contain large hail, but the threat of wind is
higher than that of hail. Will beef up the wording and include
damaging winds and large hail for areas inland from the coast. The
threat of severe weather will likely come to an end by 9 PM, with
the last of the showers to move off the coast around or shortly
after midnight. Cooler and drier air will gradually filter into
northern area overnight.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Cool Canadian high pressure builds into Maine for dry weather and
below normal temperatures. Highs will struggle to get to 70
degrees across the Crown of Maine with low to mid 70s Downeast.
Lows will dip down in to the upper 40s across the Northern Maine
Woods Tuesday Night. Highs will warm 5 to 7 degrees on Wednesday
but still be below normal for mid July.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Temperatures will warm to above normal levels on Thursday as the
surface high pressure system moves offshore. Humidity levels will
increase as well with moisture streaming northward in the return
flow.
A cold front is forecast to pass through northern New England on
Friday with a chance for showers and thunderstorms. The associated
upper level trough quickly pushes offshore Friday Night. A
shortwave ridge brings drier weather back to the state on
Saturday before another upper trough approaches Maine on Sunday
for more convection.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NEAR TERM: VLIFR to IFR in low clouds and and fog early this
morning will give way to VFR by mid morning. Variable conditons
in thunderstorms in the afternoon and evening. Some storms may
have tops to 45k ft agl with sfc wind gusts to 50+ kts and large
hail. Conditions will improve to VFR tonight as the cold front
sweeps off the coast.
SHORT TERM: VFR conditions will prevail through Thursday. MVFR
cigs and vsbys will be possible in marine stratus and fog at KBGR and
KBHB Thursday Night and in showers and thunderstorms at all TAF
sites on Friday.
&&
.MARINE...
NEAR TERM: Areas of fog will produce poor visibility at times until
the cold front sweeps off the coast late tonight. The seas will
build later today into tonight ahead of an approaching cold front to
4 to 5 ft on the coastal waters. It appears that conditions will
remain just below sca levels.
SHORT TERM: A SCA for seas may be needed on Friday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&
Near Term...CB/MCW
Short Term...Okulski
Long Term...Okulski
Aviation...CB/MCW/Okulski
Marine...CB/MCW/Okulski
Hazardous weather outlook, Jul 18, 10:13 AM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1113 AM EDT MON JUL 18 2016
MEZ001>006-010-011-015>017-029>032-191515-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1113 AM EDT MON JUL 18 2016
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-191515-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1113 AM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AREAS OF FOG WILL PRODUCE LOCALLY POOR VISIBILITY THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 18, 8:05 AM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
905 AM EDT MON JUL 18 2016
MEZ001>006-010-011-015-031-032-181615-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
905 AM EDT MON JUL 18 2016
...SEVERE WEATHER POSSIBLE THIS AFTERNOON...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM THIS
AFTERNOON ACROSS THE NORTH WOODS. STORMS WILL MOVE SOUTH AND EAST
DURING THE AFTERNOON INTO THE EVENING HOURS AHEAD OF A COLD FRONT.
SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN
THREAT. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL.
FREQUENT LIGHTNING WILL OCCUR WITH ALL STORMS SO IF YOU HAVE
OUTDOOR ACTIVITIES PLANNED FOR TODAY, LISTEN TO THE LATEST WEATHER
INFORMATION AND POSSIBLE WARNINGS.
Local storm report, Jul 18, 8:27 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
927 AM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG NEWPORT 44.84N 69.28W
07/17/2016 PENOBSCOT ME DEPT OF HIGHWAYS
ONE TREE DOWN IN NEWPORT, RELAYED FROM TOWN
PUBLIC WORKS. TIME ESTIMATED FROM RADAR.
&&
FMKEvent by event
29 thunderstorm wind, 6 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:20 PM EST
- Where
- Piscataquis County, 0.69 mi N of Abbot Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.190, -69.450
A large tree was toppled on to a house in Abbot...producing minor damage to the house...by wind gusts estimated at 60 mph.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:25 PM EST
- Where
- Piscataquis County, Guilford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -69.380
Several trees were toppled around town by wind gusts estimated at 60 mph.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:28 PM EST
- Where
- Piscataquis County, Sangerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.170, -69.370
Several trees were toppled around town by wind gusts estimated at 60 mph.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:35 PM EST
- Where
- Piscataquis County, 0.69 mi S of Dover Foxcroft
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.170, -69.230
Trees were toppled along Route 7...just south of Dover-Foxcroft...by wind gusts estimated at 65 mph.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:35 PM EST
- Where
- Piscataquis County, Dover Foxcroft
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.180, -69.230
Around a dozen trees were toppled or snapped around town by wind gusts estimated at 65 mph.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:35 PM EST
- Where
- Piscataquis County, East Sangerville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.150, -69.300
Around a dozen trees were toppled or snapped around town by wind gusts estimated at 65 mph.
Thunderstorm Wind, Piscataquis
- When
- July 18, 1:45 PM EST
- Where
- Piscataquis County, Medford
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.280, -68.870
The tops of many trees were snapped by wind gusts estimated at 65 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:11 PM EST
- Where
- Penobscot County, 2.53 mi ESE of South Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 45.320, -68.530
Two trees were toppled along Route 155...south of Lincoln...by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:15 PM EST
- Where
- Penobscot County, Dexter
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.020, -69.300
Trees and utility poles were toppled around town by wind gusts estimated at 65 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:18 PM EST
- Where
- Penobscot County, Lee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 45.370, -68.280
Trees were toppled on to power lines by wind gusts estimated at 60 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:20 PM EST
- Where
- Penobscot County, 0.49 mi W of Exeter Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -69.140
Two trees were toppled in Exeter by wind gusts estimated at 60 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:25 PM EST
- Where
- Penobscot County, 0.49 mi W of Exeter Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 44.970, -69.140
Power lines were reported down in Exeter with wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Aroostook
- When
- July 18, 2:25 PM EST
- Where
- Aroostook County, 3.91 mi WSW of Chapman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 46.620, -68.240
A gazebo was destroyed and several heavy adirondack chairs were tossed off a deck by wind gusts estimated at 60 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:25 PM EST
- Where
- Penobscot County, 2.29 mi NNW of Stetson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.910, -69.150
Trees were toppled on the road between Exeter and Stetson by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Aroostook
- When
- July 18, 2:35 PM EST
- Where
- Aroostook County, 6.66 mi SW of Skerry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.620, -68.590
Several trees were toppled by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Washington
- When
- July 18, 2:40 PM EST
- Where
- Washington County, 4.12 mi WSW of Topsfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 45.400, -67.830
Two trees were toppled along Route 6...between Topsfield and Kossuth Township...by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:40 PM EST
- Where
- Penobscot County, 1.47 mi SSW of Kenduskeag
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.900, -68.930
Trees were toppled on the Kenduskeag - Levant Road by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:40 PM EST
- Where
- Penobscot County, Corinna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 44.920, -69.250
Several trees were toppled on Route 7 near Corinna by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:45 PM EST
- Where
- Penobscot County, Costigan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.020, -68.650
Power lines were downed along Greenfield Road by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:47 PM EST
- Where
- Penobscot County, 0.49 mi E of Cunningham Lndg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.900, -68.760
Numerous trees were toppled or snapped at Pushaw Lake Campground by wind gusts estimated at 70 mph. Two campers were totaled by falling trees. A sign with 2 inch metal supports was bent backward by the wind.
Thunderstorm Wind, Penobscot
- When
- July 18, 2:47 PM EST
- Where
- Penobscot County, 1.38 mi S of Cunningham Lndg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 44.880, -68.770
Numerous trees were toppled or snapped...along with downed power lines...near Pushaw Lake by wind gusts estimated at 70 mph.
Thunderstorm Wind, Washington
- When
- July 18, 2:50 PM EST
- Where
- Washington County, 3.45 mi N of Topsfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.470, -67.750
An estimated 15 to 20 trees were toppled or snapped between Topsfield and Brookton by wind gusts estimated at 65 mph. The time is estimated.
Thunderstorm Wind, Washington
- When
- July 18, 2:50 PM EST
- Where
- Washington County, 1.46 mi NNW of Waite
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.340, -67.710
Two trees were toppled along Talmadge Road by wind gusts estimated at 60 mph. The time is estimated.
Hail, Penobscot
- When
- July 18, 2:55 PM EST
- Where
- Penobscot County, Old Town
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.930, -68.630
Thunderstorm Wind, Penobscot
- When
- July 18, 2:57 PM EST
- Where
- Penobscot County, 0.49 mi E of Etna
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.820, -69.090
An estimated 30 trees were toppled or snapped at a camp on the east side of Etna Lake by wind gusts estimated at 65 mph. The time is estimated.
Hail, Penobscot
- When
- July 18, 2:58 PM EST
- Where
- Penobscot County, Milford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.950, -68.630
Hail, Penobscot
- When
- July 18, 3:04 PM EST
- Where
- Penobscot County, 1.2 mi SE of Bradley
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.910, -68.600
Thunderstorm Wind, Penobscot
- When
- July 18, 3:15 PM EST
- Where
- Penobscot County, Brewer
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.800, -68.750
Numerous trees were toppled across town by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 3:44 PM EST
- Where
- Penobscot County, Etna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.820, -69.100
Several trees were toppled across town by wind gusts estimated at 60 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 3:45 PM EST
- Where
- Penobscot County, 1.62 mi WNW of Hermon Pond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 44.810, -68.980
Several trees were toppled between Hermon and Carmel by wind gusts estimated at 60 mph.
Thunderstorm Wind, Penobscot
- When
- July 18, 4:05 PM EST
- Where
- Penobscot County, Brewer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 44.800, -68.750
Power lines were downed at Wilson and Main Streets by wind gusts estimated at 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- July 18, 4:07 PM EST
- Where
- Penobscot County, Veazie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.830, -68.700
Three trees were toppled by wind gusts estimated at 60 mph.
Tornado, Aroostook
- When
- July 18, 4:40 PM EST to 4:41 PM EST
- Where
- Aroostook County, 0.77 mi ESE of Hanford to 0.79 mi E of Hanford
- Rating
- EF0
- Path length
- 0.07 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 46.917, -68.234
A supercell thunderstorm produced a brief EF-0 tornado. The short lived EF-0 tornado...with estimated maximum winds around 80 mph...touched down on the north side of Tangle Ridge Road then travelled around a 100 yards into the woods. The tornado uprooted and snapped numerous trees along its short path (DI28, DOD3). The tornado could have briefly touched down again further to the east-northeast along the path of the storm. However...forestation and lack of roads in the area limited the damage survey.
Hail, Aroostook
- When
- July 18, 4:50 PM EST
- Where
- Aroostook County, 2.36 mi E of New Sweden
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 46.950, -68.070
Hail, Aroostook
- When
- July 18, 5:20 PM EST
- Where
- Aroostook County, 2.8 mi NE of (Liz)loring Afb Lime
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 46.980, -67.830
Hail, Aroostook
- When
- July 18, 5:23 PM EST
- Where
- Aroostook County, 2.34 mi NE of (Liz)loring Afb Lime
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.970, -67.830
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Hail and Damaging Winds in Georgia, July 18 to 19, 20161 death · 1 injured · $184,000 · 1 in hail · 18 events
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651716, 651714, 651712, 651724, 651727, 651729, 651720, 651709, 651746, 651740, 651726, 651708, 651733, 651738, 651737, 651697, 651701, 651704, 651694, 651692, 651693, 651690, 651691, 651745, 651689, 651744, 651753, 651687, 651683, 651681, 651743, 651679, 651758, 651751, 651748, 651759.